Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Sep 28, 2013, 8:50 PM CDT for Waller County, Washington County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2013, 8:50 PM CDT (01:50 UTC)
- Expired
- Sep 28, 2013, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Waller County, TX, Washington County, TX
The radar
The Ft Hood radar (KGRK), 130 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 9:56 PM CDT | FLASH FLOOD | 8 E Brenham, TX | FLOODED ROADWAY IN CHAPPELL HILL ON OLD CHAPPELL HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.8 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
976 WGUS54 KHGX 290150 FFWHGX TXC473-477-290445- /O.NEW.KHGX.FF.W.0013.130929T0150Z-130929T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 850 PM CDT SAT SEP 28 2013 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEAST TEXAS... NORTHWESTERN WALLER COUNTY IN SOUTHEAST TEXAS... * UNTIL 1145 PM CDT * AT 849 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. 3 TO 6 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN WASHINGTON AND NORTHWESTERN WALLER COUNTIES. SHARP RISES ON THE BRAZOS RIVER MAY BE POSSIBLE DUE TO RUNOFF. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3008 9620 3015 9630 3028 9617 3021 9608 $$ 39
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 8:25 PM CDT, 25 minutes earlier.
Area forecast discussion, Sep 28, 8:25 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 825 PM CDT SAT SEP 28 2013 .UPDATE... EVENING FORECAST UPDATE... && .DISCUSSION... VERY MOIST AIRMASS AHEAD OF FRONTAL BOUNDARY TRYING TO PUSH INTO THE BRAZOS VALLEY. FRONT HAS PUSHED BY TEMPLE/WACO AREAS WITH SCT SHOWERS/THUNDERSTORMS AHEAD OF IT. SOME STORMS HAVE BEEN SLOW MOVING AND VERY EFFECIENT WITH RAINRATES ON THE ORDER OF 2-3 INCHES AN HOUR. HAD BORDERLINE FLASH FLOODING SOUTH OF KCLL WITH 4-5 INCHES EAST OF SNOOK TO WELLBORN. HEAVY RAIN NOW EAST OF BRENHAM AND EXPECT THIS TO CONTINUE NEXT HOUR OR TWO. UPDATED THE FORECAST FOR HIGHER POPS BASED ON FRONT SAGGING SOUTH LATER TONIGHT AND MOIST AIRMASS AHEAD OF FRONT. LOOKS LIKE PRECIP WATER VALUES ARE IN THE 2-2.2 INCH RANGE...PERHAPS HIGHER. THE 00Z SHV SOUNDING HAD 2.1 INCHES AHEAD OF FRONT AND AT LEAST REPRESENTATIVE OF AIRMASS OVER SE TX. WILL KEEP HIGHER RAIN CHANCES FOR TOMORROW MAINLY NORTH OF HOUSTON AREA. RAIN CHANCES REALLY DEPEND ON HOW FAR SOUTH FRONT SAGS NEXT 24 HRS. MAIN THREAT FROM THIS ENVIRONMENT WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL. 39 && .PREV DISCUSSION... /ISSUED 552 PM CDT SAT SEP 28 2013/ DISCUSSION... SEE AVIATION FOR 0Z TAF ISSUANCE. AVIATION... RAIN APPEARS TO BE WANING IN OUR SOUTHERN ZONES THIS EVENING BUT IS HOLDING ON IN OUR NORTHERN ZONES CLOSER TO THE BETTER UPPER LEVEL LIFT. THIS WILL KEEP THE BEST CHANCES OF RAIN AT KCLL... KUTS... AND KCXO. THE SURFACE FRONT WILL SLOWLY WORK ITS WAY INTO SOUTHEAST TEXAS TOMORROW BEFORE IT STALLS OUT. MOST LIKELY THE WIND SHIFT WILL JUST FALL SHORT OF KIAH. AS THE FRONT WASHES OUT WINDS WILL GO LIGHT AND VARIABLE. GFS FORECAST SOUNDINGS SHOW PWAT VALUES ABOVE 2.2" AT KIAH AND KCLL TOMORROW WHILE NAM HAS MOISTURE VALUES ABOVE 2.0". GIVEN THE MOISTURE AND LIFT IN PLACE WILL HOLD VICINITY THUNDER/SHOWERS IN ALL THE TAFS. INSIDE STORMS LOWER VISIBILITIES AND GUSTY WINDS WILL BE LIKELY. GFS IS HINTING AT WIDESPREAD MVFR CIGS TOMORROW AFTERNOON WHILE THE NAM HAS MORE OF A SCATTERED DECK. HAVE LEFT CIGS AT VFR SUNDAY AFTERNOON GIVEN UNCERTAINTY. 23 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 86 71 88 71 / 90 60 40 30 20 HOUSTON (IAH) 75 88 73 86 72 / 60 50 60 60 30 GALVESTON (GLS) 79 86 77 85 78 / 30 40 60 60 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...39 AVIATION/MARINE...23/40
Hazardous weather outlook, Sep 28, 4:59 AM CDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 459 AM CDT SAT SEP 28 2013 TXZ163-164-176-177-195>198-291000- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-TRINITY-WALKER-WASHINGTON- 459 AM CDT SAT SEP 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND ISOLATED STORMS ARE POSSIBLE...BUT SHOULD REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS SUNDAY AND SUNDAY NIGHT AS A WEAK FRONT MOVES CLOSE TO THE AREA. THE STORMS SHOULD REMAIN BELOW SEVERE LEVELS...BUT SOME LOCALIZED 1 TO 2 INCH RAIN AMOUNTS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ178-179-199-200-210>214-226-227-235>238-291000- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS- JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-WALLER- WHARTON- 459 AM CDT SAT SEP 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WE WILL BE MONITORING THE POSSIBILITY OF SOME LOCALIZED HEAVY RAINFALL SUNDAY NIGHT AND MONDAY IN ASSOCIATION WITH DEEP TROPICAL MOISTURE...A WEAK FRONT TO THE NORTH AND SOME UPPER LEVEL DISTURBANCES MOVING OVERHEAD. THERE IS CONSIDERABLE FORECAST UNCERTAINTY AT THIS TIME AND THIS PRODUCT WILL BE UPDATED AS NECESSARY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-291000- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 459 AM CDT SAT SEP 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SMALL CRAFT SHOULD EXERCISE CAUTION IN THE GULF WATERS TODAY WITH ELEVATED ONSHORE WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT INCREASED SHOWER AND THUNDERSTORM COVERAGE IN THE WATERS SUNDAY THROUGH MONDAY. WINDS AND SEAS WILL BE HIGHER IN AND NEAR STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:06 PM CDT | Areal Flood Advisory | HGX | Grimes, Waller, Washington | 114 min |
| Sep 29, 1:33 AM CDT | Areal Flood Advisory | HGX | Grimes, Madison | 117 min |
| Sep 29, 2:57 AM CDT | Areal Flood Advisory | HGX | Brazos, Grimes | 2 hr |
| Sep 29, 6:33 AM CDT | Areal Flood Advisory | HGX | Grimes, Waller, Washington | 117 min |
| Sep 29, 6:58 AM CDT | Flash Flood Warning | HGX | Grimes, Waller, Washington | 3 hr |
| Sep 29, 9:18 AM CDT | River Flood Warning | HGX | Burleson, Lee | 56 hr |
| Sep 29, 9:33 AM CDT | Areal Flood Advisory | HGX | Polk, San Jacinto, Walker | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.